Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2000, 1:54 PM EDT for Glynn County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 18, 2000, 2:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 95 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS52 KJAX 181754 SVRJAX GAC127-181845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 154 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 245 PM EDT * AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BOYS ESTATE...OR ABOUT 7 MILES NORTH OF COUNTRY CLUB ESTATES...MOVING SOUTHEAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLYNN HAVEN BY 230 PM EDT... ST. SIMONS BY 235 PM EDT... SEA ISLAND BY 240 PM EDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3142 8149 3127 8159 3111 8132 3131 8119 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:35 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 9:35 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EDT SUN JUN 18 2000 LATEST VIS IMAGERY SHOWS SCT CLOUDS OVER THE INTERIOR PORTION BTN LAKE CITY AND WAYCROSS...WHICH CONTINUE TO ERODE WITH MIXING AND HEATING. MORNING SOUNDING FAVORABLE FOR TSRA ACTIVITY AGAIN TODAY WITH UNMODIFIED CAPE OF 3600 J/KG AND AMPLE MOISTURE WITH PWATER 1.85 INCHES...THIS IN EXCELLENT AGREEMENT WITH LATEST GOES-8 SOUNDING. SFC RIDGE OVER OR JUST N OF THE FL/GA BORDER NOT EXPECTED TO CHANGE MUCH TODAY. STORM MOTION AS EXPECTED IS VERY WEAK AND SO HEAVY DOWNPOURS AND PULSE TYPE STORMS SHOULD AGAIN BE PRESENT THIS AFTERNOON. SEA BREEZES SHOULD BE INITIAL FOCUS FOR CONVECTION AND LATER BOUNDARIES WILL SET OFF ADDITIONAL SHOWERS AND STORMS. BASED ON THIS...POP FORECAST APPEARS REASONABLE BUT POSSIBLY COULD BE HIGHER FOR INLAND AREAS BASED ON SOUNDING AND YESTERDAYS ACTION. WILL UPDATE ZONES LATER THIS MORNING FOR MINOR CHANGES. MARINE...HIGHLIGHT OF SCEC NEAR SHORE LOOKS FINE. MESO-ETA HAS WINDS INCREASING AT THE COAST WITH AFTERNOON SEA BREEZE. A RECENT MARINE REPORT CONFIRMS HIGHER SEAS CLOSER TO SHORE. SAUF1 REPORTED SCEC WIND CONDITIONS AFTN 3 PM SAT AND THIS LOOKS LIKE A POSSIBILITY TODAY. RIDGE AXIS HOWEVER MAY HELP KEEP WINDS DOWN LOWER THAN YESTERDAY. WILL MONITOR CONDITIONS CLOSELY DURING THE DAY. .JAX... .GA...NONE. .FL...NONE. ARS
In the hours before
Special weather statement, Jun 18, 11:30 AM EDT, 2 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT SUN JUN 18 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. AS A RESULT OF THE EAST AND WEST COAST SEABREEZES...MOST OF THE THE STRONGER ACTIVITY WILL BE CONCENTRATED ALONG A STRETCH FROM GAINESVILLE AND OCALA IN NORTHEAST FLORIDA NORTHWARD TO WAYCROSS IN SOUTHEAST GEORGIA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND HAIL. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THUS...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.